MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA COMBAION EXTERNAL LI-BATTERY PACK

SYNCARDIA SYSTEMS, LLC SYNCARDIA COMBAION EXTERNAL LI-BATTERY PACK
Model Number 293001-001
Medical Device Problem Codes Power Problem (3010); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The companion external battery will be returned to syncardia for evaluation.The results will be submitted in a follow-up mdr.(b)(4).
 
Event or Problem Description
The companion external battery was not supporting a patient.The customer, a syncardia authorized distributor, reported that companion external battery did not charge after one week in the companion 2 driver.
 
Additional Manufacturer Narrative
The battery's system management (smbus) data was reviewed and no faults were recorded.The battery passed all sections of the evaluation procedure.Since the customer stated that the battery would not charge while installed in a companion 2 driver, additional testing with a known functioning driver was performed.The investigation testing demonstrated that the battery was capable of both charging and discharging in a companion 2 driver.The root cause of customer-reported companion external battery not charging in a companion 2 driver could not be determined.The battery performed as intended with no evidence of a device malfunction.This issue will be tracked and trended as part of the customer complaint process.Syncardia has completed its investigation and is closing this file.(b)(4) follow-up report 1.

Brand Name
SYNCARDIA COMBAION EXTERNAL LI-BATTERY PACK
Common Device Name
BATTERY PACK
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e. silverlake road
tucson AZ 85713
Manufacturer (Section G)
SYNCARDIA SYSTEMS, LLC
1992 e. silverlake road
tucson AZ 85713
Manufacturer Contact
sagar pimpalwar
1992 e. silverlake road
tucson, AZ 85713
5205451234
MDR Report Key11832369
Report Number3003761017-2021-00087
Device Sequence Number17254131
Product Code LOZ
UDI-Device Identifier00858000003077
UDI-Public(01)00858000003077
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number293001-001
Device Catalogue Number293001-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown